Response feedback the nurse needs to closely monitor

This preview shows page 7 - 9 out of 11 pages.

Response Feedback : The nurse needs to closely monitor the patient for increased abdominal pain, nausea, fever, and vomiting. These symptoms are not indicative of excessive flatus, for which simethicone is prescribed, but indicate that the patient needs urgent medical attention for another condition. There is no risk for drug toxicity, anorexia, or increased urine output. Question 24 1 out of 1 points A 57-year-old man is to begin 5-FU therapy for colon cancer. It will be most important for the nurse to monitor which of the following during the first 72 hours of the initial treatment cycle? Response Feedback : The nurse should closely monitor the patient for cardiac events because cardiotoxicity is an important toxicity associated with 5-FU. Cardiac events typically occur during the first 72 hours of the initial treatment cycle. The WBC nadir occurs within 10 to 14 days after the drug is administered, and myelosuppression, nausea, and vomiting are dose-limited adverse effects of 5-FU therapy.
Image of page 7

Subscribe to view the full document.

Question 25 1 out of 1 points Following an endoscopy, a 66-year-old man has been diagnosed with a duodenal ulcer resulting from Helicobacter pylori infection. Which of the following medications will likely be used in an attempt to eradicate the patient's H. pylori infection? (Select all that apply.) Response Feedback : Classic quadruple therapy for H. pylori eradication (bismuth, a PPI, 1,500 mg of metronidazole, and 1,500 mg of tetracycline) is highly effective and is frequently the regimen of choice. A newer sequential therapy (PPI plus amoxicillin followed by a PPI plus clarithromycin plus metronidazole) has been proposed and is expected to replace legacy therapy. Both regimens include PPIs and antibiotics and exclude aluminum hydroxide, ondansetron, and cisapride. Question 26 0 out of 1 points A patient has been prescribed a histamine-2 (H 2 ) receptor antagonist for the treatment of GERD. Why are H 2 RAs more effective than H 1 receptor antagonists in the treatment of diseases of the upper GI tract? Response Feedback : H 2 RAs block the effect of histamine at H 2 receptors, particularly those in the parietal cells of the stomach. Antihistamines that block histamine-1 (H 1 ) receptors, the most frequent site of action for antihistamines, do not affect H 2 receptor sites, and H 2 RAs do not block H 1 sites. H 1 sites are not prevalent in the GI tract. Both classes of drugs may be administered orally. Question 27 1 out of 1 points To maximize the therapeutic effect of diphenoxylate HCl with atropine sulfate, the nurse will instruct the patient to take the medication Response Feedback: To maximize the therapeutic effect, diphenoxylate HCl with atropine sulfate is usually administered four times daily, which serves to help maintain a therapeutic drug level.
Image of page 8
Image of page 9

What students are saying

  • Left Quote Icon

    As a current student on this bumpy collegiate pathway, I stumbled upon Course Hero, where I can find study resources for nearly all my courses, get online help from tutors 24/7, and even share my old projects, papers, and lecture notes with other students.

    Student Picture

    Kiran Temple University Fox School of Business ‘17, Course Hero Intern

  • Left Quote Icon

    I cannot even describe how much Course Hero helped me this summer. It’s truly become something I can always rely on and help me. In the end, I was not only able to survive summer classes, but I was able to thrive thanks to Course Hero.

    Student Picture

    Dana University of Pennsylvania ‘17, Course Hero Intern

  • Left Quote Icon

    The ability to access any university’s resources through Course Hero proved invaluable in my case. I was behind on Tulane coursework and actually used UCLA’s materials to help me move forward and get everything together on time.

    Student Picture

    Jill Tulane University ‘16, Course Hero Intern